MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US 11/13 S-ROM 40MM M SPEC+3; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS

DEPUY ORTHOPAEDICS INC US 11/13 S-ROM 40MM M SPEC+3; S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Model Number 1365-43-500
Medical Device Problem Code Naturally Worn (2988)
Health Effect - Clinical Codes Foreign Body Reaction (1868); Hypersensitivity/Allergic reaction (1907); Pain (1994); Loss of Range of Motion (2032); Distress (2329); Discomfort (2330); Fibrosis (3167); Metal Related Pathology (4530); Unspecified Tissue Injury (4559); Physical Asymmetry (4573); Swelling/ Edema (4577)
Date of Event 01/06/2021
Type of Reportable Event Serious Injury
Event or Problem Description
Pinnacle litigation complaint received ad (b)(6) 2022.Patient was revised was due to high heavy metal poisoning.Records also alleges pain, injury, toxic heavy cobalt and chromium debris, metallosis, metal wear, emotional trauma and distress.Doi: (b)(6) 2012.Dor: (b)(6) 2021.Unk hip.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Initial reporter occupation: lawyer.(b)(4).If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot a manufacturing record evaluation (mre) will not be performed since mom systems are obsolete.
 
Event or Problem Description
Medical records received.On (b)(6) 2012, the patient had a right hip arthroplasty to address osteoarthritis of the right hip.The patient was noted to have had an ultimate metal liner placed along with a cup/head/stem/ and apex hole eliminator.No part/lot information is provided in these records.On (b)(6) 2021, the patient had a right hip bearing surface revision due to failed right total hip arthroplasty secondary to metallosis.It was noted that the femoral head that was removed was a femoral head for the srom femoral stem.There was mild burnishing of the trunnion.The burnishing on the trunnion was removed along with debris from the trunnion.The stem was retained.The surgeon observed a fair amount of fibrinous tissue debris consistent with a pseudotumor.The metal liner was revised and a poly liner was implanted.No mention of the manufacturer, but it may be assumed that the components implanted were depuy since the revised liner was known to be a metal depuy liner and the femoral head that was removed was metal srom.Revision reported that the head and liner were the only devices explanted.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.
 
Event or Problem Description
Medical records were received and stated the following: the litigation alleges metallosis, tissue damage, pain, discomfort, limited activity, and a fair amount of fibrinous tissue debris consistent with pseudotumor right around the joint.Some burnishing of the trunnion and the debris from the trunnion were removed.After a review of the medical records, the patient was revised to address metallosis, discomfort, and elevated metal.The operative note reported there was a fair amount of fluid present in the joint, and fibrous tissue debris consistent with pseudotumor.The head was removed.There was some mild burnishing of the trunnion.Debris was removed from the trunnion.A physical exam reported right hip deformity and tenderness present.Decreased range of motion.Right lower extremity appears shorter than left, distal neurovascular intact, limited range of motion due to pain.Doi: (b)(6) 2012 dor: (b)(6) 2021 right hip.
 
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes joint reconstruction, or its employees that the report constitutes an admission that the product, depuy synthes joint reconstruction, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: added: a4, b5, b7, d4 (lot, udi,expiration date), d10, g4 (pma), h4 if information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Corrected: d1, d2a, d2b, d4 (catalog), g1, h6 (clinical code).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary: no device associated with this report was received for examination.The information received will be retained for potential series investigations if triggered by trend analysis, post market surveillance, or other events within the quality system.Depuy considers the investigation closed.Should additional information be received, the information will be reviewed and the investigation will be re-opened as necessary.Device history lot: the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.H10 additional narrative: added: b6, b7, g1.H6 clinical code metal related pathology (e1618) reported in the previous submission was used to capture metal poisoning and blood heavy metal increased.
 
Additional Manufacturer Narrative

Brand Name
11/13 S-ROM 40MM M SPEC+3
Common Device Name
S-ROM FEMORAL HEADS (11/13) : HIP METAL FEMORAL HEADS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
LEEDS MFG & MATERIAL WAREHOUSE
st anthonys road
leeds IN
UK  
Manufacturer Contact
kate karberg
700 orthopaedic dr.
warsaw, IN 46581-0988
3035526892
MDR Report Key14855691
Report Number1818910-2022-12021
Device Sequence Number5309831
Product Code LPH
UDI-Device Identifier10603295033776
UDI-Public10603295033776
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K060031
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2012
Device Explanted Year2021
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 04/27/2023
2 Devices were Involved in the Event: 1   2  
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/31/2016
Device Model Number1365-43-500
Device Catalogue Number136543500
Device Lot Number3374984
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/15/2022
Supplement Date Received by Manufacturer07/04/2022
03/01/2023
04/15/2023
05/23/2023
08/21/2023
Initial Report FDA Received Date06/29/2022
Supplement Report FDA Received Date07/04/2022
03/20/2023
04/27/2023
06/12/2023
09/14/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured11/29/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
11/13 S-ROM 40MM M SPEC+3; APEX HOLE ELIM POSITIVE STOP; PINNACLE MTL INS NEUT40IDX56OD; PINNACLE SECTOR II CUP 56MM; S-ROM*SLEEVE PRX ZTT, 16F-SML; SROM STM ST,36+6L NK,11X16X150; UNK HIP ACETABULAR HOLE ELIMINATOR; UNK HIP ACETABULAR LINER METAL; UNKNOWN HIP ACETABULAR CUP; UNKNOWN HIP FEMORAL STEM
Outcome Attributed to Adverse Event Required Intervention;
Patient Age66 YR
Patient SexMale
Patient Weight120 KG